MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367963
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes, the device experienced erroneous results.This event occurred 2700 times.The following information was provided by the initial reporter.The customer stated: false positive result on rpr test.They are testing rpr test with seikisui rpr reagent in au5800 of beckman coulter.And there were 100% false positive result when rpr were tested with plasma (serum tested resultes were negative).
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-06-22.Investigation summary: retention samples were visually inspected with no issues being identified.Bd received 100 samples for investigation., however, certain assays are excluded from our protocols, including both infectious and sexually transmitted diseases therefore, we are unable to perform internal clinical testing at this time.Infectious disease assays are subject to specific signal to cutoff ratios depending on specimen quality, clinical condition of the patient and preanalytical conditions.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for erroneous results.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported when using thebd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes, the device experienced erroneous results.This event occurred 2700 times.The following information was provided by the initial reporter.The customer stated: false positive result on rpr test.

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12053893
Report Number1917413-2021-00535
Device Sequence Number4421931
Product Code JKA
UDI-Device Identifier50382903679633
UDI-Public50382903679633
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Model Number367963
Device Catalogue Number367963
Device Lot Number0345824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1